Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 116, NWS Cheyenne, WY

August 22, 2007Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 22, 2007, 4:43 PM MDT for Laramie County, Wyoming. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2007, 4:43 PM MDT (22:43 UTC)
Expired
Aug 22, 2007, 5:45 PM MDT
In force
62 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-795 J/kg
Mixed-layer LCL
1975 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:21 PM MDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 22, 3:21 PM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
321 PM MDT WED AUG 22 2007

.SHORT TERM...THROUGH FRI. WEST SOUTHWESTERLY FLOW ALOFT TONIGHT
WILL BECOME MORE CYCLONIC AND VEER THU AND THU NIGHT IN RESPONSE
TO AN UPPER TROUGH MOVING OVER THE REGION. FLOW ALOFT FRI WILL BE
FROM THE NORTHWEST. AT THE SURFACE...THE THREAT OF SEVERE
THUNDERSTORMS WILL CONTINUE INTO THIS EVENING FROM THE LARAMIE
RANGE EASTWARD. SUFFICIENT INSTABILITY...MOISTURE AND SHEAR EXIST
TO WARRANT A CHANCE OF MARGINALLY SEVERE THUNDERSTORMS. IN
FACT...EXPECT A CHANCE OF THUNDERSTORMS TO CONTINUE OVERNIGHT
TONIGHT. THU SURFACE HIGH PRESSURE WILL MOVE SOUTHWARD OVER THE
FORECAST AREA. THU WILL BE COOLER WITH A CONTINUED CHANCE OF RAIN
AS MOIST LOW LEVEL UPSLOPE FLOW KEEPS PLENTY OF CLOUDS IN THE
AREA. FRI WILL REMAIN ON THE COOL SIDE ALTHOUGH AFTERNOON
TEMPERATURES SHOULD BEGIN TO REBOUND A BIT AS HEIGHTS AND
THICKNESS VALUES BEGIN TO INCREASE. CHANCE OF RAIN WILL PERSIST
FRI ALTHOUGH THE AIRMASS SHOULD BEGIN TO DRY SOMEWHAT FROM WEST
TO EAST FRI AFTERNOON.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY NIGHT. AS THE SHORT
WAVE MOVES EAST OF THE CWA...DRY ZONAL FLOW WILL SETUP FOR THE
WEEKEND AND DOWNSLOPE EFFECTS WITH LITTLE LOW LEVEL
MOISTURE...EXPECT A REBOUND IN COOL TEMPERATURES FROM THURSDAY
AND FRIDAY WITH A RETURN TO ABOVE NORMAL READINGS FOR THE WEEKEND.

THE NEXT CHANCE FOR PRECIPITATION WILL BE MONDAY THROUGH
TUESDAY AS A COLD FRONT SLIPS SOUTH ACROSS THE CWA ON
MONDAY...SETTING UP UPSLOPE FLOW WITH INCREASING LOW LEVEL
MOISTURE. A SHORT WAVE WILL MOVE EAST FROM THE PACIFIC NORTHWEST
AND ACROSS THE NORTHERN ROCKIES MONDAY NIGHT WHICH WILL HELP KEEP
ANY PRECIPITATION GOING FOR TUESDAY. RIDGE BUILDS OVER REGION ON
WEDNESDAY WITH A RETURN TO DRY CONDITIONS...BARRING AFTERNOON
CONVECTION OVER THE HIGHER TERRAIN.

&&

.AVIATION...EXPECT SOME SHOWERS AND STORMS THIS AFTERNOON THROUGH
TONIGHT AS MOIST SURFACE UPSLOPE COMBINES WITH UPPER SHORTWAVE
ENERGY TO TRIGGER SOME CONVECTION. LOCALIZED MVFR CONDITIONS WILL BE
POSSIBLE WITH THE STRONGEST STORMS. SOME MVFR CEILINGS ARE EXPECTED
TO DEVELOP TONIGHT...WITH SOME IFR OR LOWER CEILINGS EAST OF THE
LARAMIE RANGE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...JR
LONG TERM....EISE
Hazardous weather outlook, Aug 22, 10:55 AM MDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MDT WED AUG 22 2007

NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-231200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1055 AM MDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF THE
STORMS COULD BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL
AS WELL AS WIND GUSTS OVER 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>063-065-231200-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
1055 AM MDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ANY STORMS
THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 22, 4:24 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT WED AUG 22 2007

WYZ059-064-222330-
CONVERSE-NORTH LARAMIE RANGE-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...GARRETT
424 PM MDT WED AUG 22 2007

AT 420 PM MDT...DOPPLER WEATHER RADAR INDICATED A STRONG
THUNDERSTORM 30 MILES SOUTHWEST OF DOUGLAS OR JUST NORTHWEST
OF WINDY PEAK. UP TO AN INCH OF RAIN...SMALL HAIL AND GUSTY
WINDS TO 40 MPH WERE LIKELY OCCURRING WITH THIS STORM AS IT
MOVED NORTHEAST AT 25 MPH.

JLH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:23 PM MDTSevere Thunderstorm WarningCYSAlbany67 min
Aug 22, 4:24 PM MDTSevere Thunderstorm WarningCYSConverse66 min
Aug 22, 5:44 PM MDTSevere Thunderstorm WarningCYSLaramie24 min
Aug 22, 5:52 PM MDTSevere Thunderstorm WarningCYSLaramie53 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.